Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 111, NWS Atlanta, GA

November 12, 2018Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 4:56 PM EST for Cobb County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 4:56 PM EST (21:56 UTC)
Expired
Nov 13, 2018, 4:56 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noonday Creek Upstream of Chastain Meadows Parkway near Kennesaw (NBSG1). The gauge peaked at 10.99 ft at Nov 12, 2018, 5:00 PM EST.

actionminormoderate102011/1211/1311/14
Action stage
9 ft
Minor stage
11 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02392920, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

832 
WGUS42 KFFC 122156
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
456 PM EST Mon Nov 12 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Noonday Creek near Big Shanty/Kennesaw affecting Cobb County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC067-131156-
/O.NEW.KFFC.FL.W.0111.181112T2156Z-000000T0000Z/
/NBSG1.1.ER.181112T2111Z.181112T2115Z.000000T0000Z.UU/
456 PM EST Mon Nov 12 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Noonday Creek near Big Shanty/Kennesaw.
* Until further notice.
* At 415 PM Monday the stage was 10.8 feet...and rising.
* Flood stage is 11 feet.


&&

LAT...LON 3405 8459 3403 8450 3397 8454 3400 8463


$$
1 follow-up statement
473 
WGUS82 KFFC 130358
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1058 PM EST Mon Nov 12 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Noonday Creek near Big Shanty/Kennesaw affecting Cobb County

  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC067-130428-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-181113T0358Z/
/NBSG1.1.ER.181112T2111Z.181112T2115Z.181112T2220Z.UU/
1058 PM EST Mon Nov 12 2018

The Flood Warning is cancelled for
  The Noonday Creek near Big Shanty/Kennesaw.
* This takes effect immediately.
* At 10 PM Monday the stage was 9 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.


&&

LAT...LON 3405 8459 3403 8450 3397 8454 3400 8463


$$

GAC135-130428-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-181113T0358Z/
/LAWG1.1.ER.181112T1813Z.181112T1915Z.181112T1951Z.UU/
1058 PM EST Mon Nov 12 2018

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 10 PM Monday the stage was 8.4 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.


&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 2:59 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 12, 2:59 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EST Mon Nov 12 2018

.SHORT TERM /Tonight through Tuesday Night/...
Wet conditions will continue through the short term periods. As an
upper level wave deepens into a low over Texas by tomorrow
afternoon and slowly shifts into the lower Mississippi Valley
overnight Tuesday, several weak surface lows will lift out of the
Gulf of Mexico. Overrunning across the area ahead of the surface
waves, will bring periods of heavy rain through Tuesday afternoon.
Winds will be east through daybreak across much of the area before
shifting to the northwest through the late morning hours. The
proximity of the surface waves will keep rain chances categorical
across much of central GA with chances across much of north and
northwest GA Abundant clouds will keep temperatures from changing
too much across the area, with afternoon highs below normal and
overnight lows near normal.

Atwell

.LONG TERM /Wednesday through Monday/...

No significant deviation from previous forecast trends through the
extended forecast period. Strongly diffluent upper pattern over the
region Wednesday ahead of the deep upper low digging into the Lower
Mississippi Valley. Should see more rounds of heavy rain through at
least early Thursday with this pattern. Medium-range models continue
to show little instability Wednesday through Thursday, and severe
thunderstorm chances look low. However, northwestern half of the
forecast area will be coming off of a very wet short-term forecast
period and precipitable water values will remain seasonally very
high across the southeastern half, so flooding potential will
remain an issue. Upper low quickly begins filling and lifting
northeast by Thursday bringing a quick end to the precipitation.
Models in good agreement on showing the upper flow undergoing a
rapid de- amplification as the low lifts out keeping the coldest
air well north of the state. Dry weather and cool to seasonal
temperatures for the end of the work week, through the weekend and
into the beginning of next week.

20

&&

.HYDROLOGY...

Latest storm totals indicate potential for an additional 2 to 4
inch rainfall across the area with locally higher amounts through
Thursday. The heaviest rainfall is forecast mainly through
Wednesday morning across north Georgia with additional amounts
across central Georgia Wednesday into Thursday. Have issued a
Flood Watch for north and portions of central GA generally along
and north of a La Grange to Homer line. We may need to extend the
watch in time and area as confidence grows in forecast of wave
Wednesday into Thursday.

&&

.PREV DISCUSSION... /Issued 1255 PM EST Mon Nov 12 2018/
AVIATION...
18Z Update...
IFR conditions at the TAF sites will deteriorate to LIFR between
20-23Z and remain down until 14-16Z tomorrow with a modest
improvement to MVFR. East winds will continue at 10-15kts with
gusts to 20kts possible through 21Z, then diminishing to 5-10kts
after 00Z. Winds will shift out of the NW tomorrow between 12-15Z
at 5-10kts. Visibilities will remain 1-4SM with RA and periods of
RA+ throughout the period as well as patchy fog.

//ATL Confidence...18Z Update...
Medium confidence on all elements

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  55  43  48 / 100 100  50  60
Atlanta         48  52  43  49 / 100 100  40  70
Blairsville     43  50  37  49 / 100  90  30  60
Cartersville    46  50  40  49 / 100 100  30  60
Columbus        56  60  46  53 / 100 100  50  80
Gainesville     44  53  42  48 / 100 100  40  60
Macon           55  61  47  52 /  90 100  50  70
Rome            46  49  39  48 / 100  90  30  60
Peachtree City  49  54  43  50 / 100 100  40  70
Vidalia         60  71  51  56 /  60  80  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Lumpkin...
Meriwether...Murray...Newton...North Fulton...Paulding...
Pickens...Pike...Polk...Rockdale...South Fulton...Spalding...
Towns...Troup...Union...Walker...Walton...White...Whitfield.

&&

SHORT TERM...Atwell
LONG TERM....20
AVIATION...Atwell
Hazardous weather outlook, Nov 12, 3:36 PM EST, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
336 PM EST Mon Nov 12 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
336 PM EST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...A Flood Watch is in effect for portions of north and central GA
through Wednesday morning...

Rainfall, heavy at times, will continue through the overnight
hours. Up to 2 inches of additional rainfall is possible, with
locally higher amounts possible. With this heavy rainfall
localized flooding will also be possible. Refer to the Flood Watch
for more information.

Thunderstorms are also possible, mainly in central Georgia. The
primary hazards with any thunderstorm will be heavy rainfall and gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An extended period of rain is expected through early Thursday.
The rain could be heavy at times with isolated thunderstorms for
portions of central Georgia. As the rain occurs, an increased
threat for river and stream flooding is expected by the middle of
the week. Localized flash flooding is possible as well, especially
across the higher terrain of north Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:08 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Nov 12, 1:32 PM ESTRiver Flood WarningFFCGwinnett24 hr
Nov 12, 1:37 PM ESTRiver Flood WarningFFCFulton, Gwinnett9 hr
Nov 12, 1:42 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 2:27 PM ESTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more12 hr
Nov 12, 3:09 PM ESTRiver Flood WarningFFCForsyth24 hr
Nov 12, 3:37 PM ESTRiver Flood WarningFFCGwinnett9 hr
Nov 12, 3:50 PM ESTRiver Flood WarningFFCCherokee, Cobb24 hr
Nov 12, 4:00 PM ESTRiver Flood WarningFFCPolk24 hr
Nov 12, 4:05 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 4:39 PM ESTFlash Flood WarningFFCBartow, Carroll, Cherokee, Cobb, Floyd, Fulton and 4 more6 hr
Nov 12, 5:10 PM ESTFlash Flood WarningFFCDawson, Forsyth, Gilmer, Lumpkin6 hr
Nov 12, 5:18 PM ESTRiver Flood WarningFFCCobb, Fulton13 hr
Nov 12, 6:02 PM ESTRiver Flood WarningFFCCobb, Fulton9 hr
Nov 12, 6:21 PM ESTRiver Flood WarningFFCDawson, Forsyth15 hr
Nov 12, 6:31 PM ESTRiver Flood WarningFFCCherokee15 hr
Nov 12, 6:38 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 6:52 PM ESTRiver Flood WarningFFCFulton24 hr
Nov 12, 6:59 PM ESTRiver Flood WarningFFCGwinnett, Walton24 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.